Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 434, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 12, 2005, 8:13 PM MDT for Garden County, Grant County, Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 12, 2005, 8:13 PM MDT (02:13 UTC)
- Expired
- Sep 12, 2005, 9:01 PM MDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Garden County, NE, Grant County, NE
The radar
The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 8:30 PM MDT | HAIL 0.75 | 12 Ssw Hyannis, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1289 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 130213 SVRLBF NEC069-075-130315- /O.NEW.KLBF.SV.W.0434.050913T0213Z-050913T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 813 PM MDT MON SEP 12 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA GRANT COUNTY IN WEST CENTRAL NEBRASKA * UNTIL 915 PM MDT * AT 807 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 20 MILES SOUTHWEST OF HYANNIS...OR ABOUT 29 MILES NORTHWEST OF ARTHUR...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 10 MILES SOUTH OF HYANNIS AT 830 PM MDT RURAL EASTERN GRANT COUNTY AT 900 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4200 10222 4175 10223 4175 10144 4201 10144 $$ CDC
2 follow-up statements
000 WWUS53 KLBF 130243 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 943 PM CDT MON SEP 12 2005 NEC069-075-130315- /O.CON.KLBF.SV.W.0434.000000T0000Z-050913T0315Z/ GARDEN NE-GRANT NE- 843 PM MDT MON SEP 12 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT FOR GRANT AND NORTHEASTERN GARDEN COUNTIES... AT 837 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTH OF HYANNIS...OR ABOUT 16 MILES NORTH OF ARTHUR...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN GRANT COUNTY AT 900 PM MDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4200 10222 4175 10223 4175 10144 4201 10144 $$ CDC
000 WWUS53 KLBF 130301 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1001 PM CDT MON SEP 12 2005 NEC069-075-130311- /O.CAN.KLBF.SV.W.0434.000000T0000Z-050913T0315Z/ GARDEN NE-GRANT NE- 901 PM MDT MON SEP 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR GRANT AND NORTHEASTERN GARDEN COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS AND NO LONGER POSES A SEVERE WEATHER THREAT. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4200 10222 4175 10223 4175 10144 4201 10144 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 1:56 PM MDT, 6 hours 17 minutes earlier.
Area forecast discussion, Sep 12, 1:56 PM MDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 256 PM CDT MON SEP 12 2005 .DISCUSSION... NEAR TERM (TONIGHT THROUGH THURSDAY)...MAIN CONCERN IS THE SEVERE THREAT OVER THE NEXT 6 TO 12 HOURS...THEN THE EXTENT OF THE COOL DOWN FOR TUESDAY AND WEDNESDAY. SURFACE FRONT ORIENTED N TO S ACROSS THE MIDDLE OF THE FA THIS AFTN. AS OF 18Z THIS FEATURE EXTENDED FROM JUST EAST OF VTN...TO JUST WEST OF LBF. THIS FEATURE IS VISIBLE ON 88D IMAGERY AS OF 1815Z JUST PASSING THROUGH THE LNX NEXRAD SITE AT THEDFORD. SKIES HAVE BEEN RELATIVELY CLEAR ACROSS THE SRN THIRD OF THE FA TODAY...WITH A PLETHORA OF LOW TO MID CLOUDINESS NORTH OF INTERSTATE 80. THIS SEEMS TO BE SUPPRESSING THE CONVECTION ATTM...BUT DO NOT LOOK FOR THE CAP TO HOLD FOR MUCH LONGER...AS CU BEGINNING TO FORM ON THE CLOUD FREE SRN PERIPHERY (TO THE NORTH OF THE FORECAST OFFICE). IN ADDITION TO NRN AREAS...I AM A LITTLE CONCERNED ABOUT CONVECTION FIRING ALONG THE DRY LINE FROM LBF SOUTH TOWARD MCK THEN LIFTING NE INTO FRONTIER AND PORTIONS OF CUSTER COUNTY. WITH THIS IN MIND...EXTENDED ISOLATED POPS FURTHER SOUTH THAN THE ONGOING FCST. FOR THE REMAINDER OF THE FORECAST AREA...KEPT THE HIGHEST POPS ACROSS THE NERN ZONES...GRADUALLY DROPPING THEM AS YOU HEAD SOUTHWEST. THE COLD FRONT WILL BLAST THROUGH THE FORECAST AREA OVERNIGHT ALLOWING TEMPERATURES TO RETURN TO MORE SEASONAL LEVELS ON TUESDAY...IN THE 70S. HIGH PRESSURE OVHD WILL DRY THINGS OUT...HOWEVER...THE H5 COLD POOL WILL PASS OVER THE NW DURING THE AFTERNOON HOURS AS THE H5 TROF MIGRATES ACROSS THE WRN DAKOTAS. WITH STEEPENING LAPSE RATES BY AFTN...COULDNT RULE OUT SPRINKLES OVER THE NWRN ZONES AND INTRODUCED THEM IN THE GRIDS. KEPT THE FCST DRY MAINLY ON WEDNESDAY...WITH THE EXCEPTION OF ISOLATED CONVECTION IN THE WEST. THE MODELS TDY CONTINUE TO INDICATE THETA E RIDGING ACROSS THE WEST WITH LATE AFTN CONVECTION FIRING ACROSS THE FRONT RANGES BY AFTERNOON. WRLY FLOW WILL CARRY THIS CONVECTION EAST INTO WRN PORTIONS OF THE FA DURING THE EVENING HOURS. LONG TERM (FRIDAY THROUGH MONDAY)...UPR PATTERN WILL BEGIN A SLOW AMPLIFICATION FROM FRIDAY THROUGH MONDAY AS ANOTHER PACIFIC TROF ENTERS THE NWRN CONUS. ENSEMBLES IN DISARRAY IN THE OUT PERIODS WITH HANDLING THE STRENGTH AND TIMING OF THE WEST COAST TROF. THE GFS SOLN IS THE MOST AMPLIFIED OF THE BUNCH AND TRENDED TEMPS UPWARD FROM FRIDAY THROUGH SUNDAY...ALBEIT NOT INTO THE 90S AS THE GFS H85 TEMPS SUNDAY WOULD SUGGEST. PRECIP CHANCES WILL BE RATHER LIMITED WITH THE EXCEPTION OF SOME LATE NIGHT CONVECTION ON FRIDAY NIGHT AND EARLY SATURDAY. THE MODELS ARE INDICATING DECENT RETURN FLOW AND A GOOD MOISTURE FETCH FROM THE SRN PLAINS LATE FRIDAY ALONG WITH DECENT WAA AHEAD OF THE WARMUP. AFTER EARLY SATURDAY...WENT WITH A DRY FCST...HOWEVER WILL NEED TO MONITOR MODEL TRENDS...ESPECIALLY FOR LATE SUNDAY AND MONDAY...WITH INCREASING SWRLY FLOW ALOFT AND RETURN MOISTURE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && CLB
Hazardous weather outlook, Sep 12, 2:33 PM MDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT MON SEP 12 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-131030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 333 PM CDT MON SEP 12 2005 /233 PM MDT MON SEP 12 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THIS EVENING AND INTO THE EARLY OVERNIGHT HOURS OVER PORTIONS OF THE OUTLOOK AREA. THE GREATEST RISK WILL BE EAST OF HIGHWAY 83...NORTH OF HIGHWAY 2. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS. ANOTHER RISK AREA MAY BE NORTH OF HIGHWAY 2 AND WEST OF HIGHWAY 61 IN THE NORTHWEST PORTION OF THE OUTLOOK AREA THIS EVENING. DAMAGING WIND GUSTS AND LARGE HAIL WILL AGAIN BE THE MAIN THREATS WITH STORMS THAT MOVE OUT OF THE WESTERN PANHANDLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND INTO THE EARLY MORNING HOURS ACROSS NORTHERN PORTIONS OF THE OUTLOOK AREA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Special weather statement, Sep 12, 5:05 PM MDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 605 PM CDT MON SEP 12 2005 NEZ007-010-028>029-130600- BOYD-GARFIELD-HOLT-WHEELER- 605 PM CDT MON SEP 12 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 779 IN EFFECT UNTIL 1 AM CDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 4 COUNTIES IN NORTH CENTRAL NEBRASKA BOYD... GARFIELD... HOLT... WHEELER... THIS INCLUDES THE CITIES OF...BARTLETT...BURWELL... ONEILL AND SPENCER. MASEK
Local storm report, Sep 12, 6:31 PM MDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
731 PM CDT MON SEP 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 18 E BURWELL 41.78N 98.78W
09/12/2005 1.50 INCH GARFIELD NE PUBLIC
HALF DOLLAR SIZED HAIL WITH SOME WALNUT SIZED KNOCKING
LEAVES OFF TREES.
&&
HANNONLocal storm report, Sep 12, 7:09 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
809 PM CDT MON SEP 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM HAIL 6 E PAGE 42.40N 98.30W
09/12/2005 0.75 INCH HOLT NE PUBLIC
MARBLE TO PENNY SIZE HAIL FOR 2 MINUTES.
&&
HANNONLocal storm report, Sep 12, 7:10 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
810 PM CDT MON SEP 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 16 ESE BURWELL 41.69N 98.85W
09/12/2005 0.88 INCH VALLEY NE PUBLIC
LASTED ABOUT 10 MINUTES.
&&
HANNONLocal storm report, Sep 12, 7:21 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
821 PM CDT MON SEP 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 7 WSW ERICSON 41.74N 98.80W
09/12/2005 0.88 INCH GARFIELD NE PUBLIC
LASTED ABOUT 10 MINUTES.
&&
HANNONLocal storm report, Sep 12, 7:59 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
859 PM CDT MON SEP 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 7 WSW ERICSON 41.74N 98.80W
09/12/2005 0.88 INCH GARFIELD NE PUBLIC
LASTED ABOUT 10 MINUTES.
0725 PM HAIL 18 E BURWELL 41.78N 98.78W
09/12/2005 1.50 INCH GARFIELD NE PUBLIC
HALF DOLLAR SIZED HAIL WITH SOME WALNUT SIZED KNOCKING
LEAVES OFF TREES.
0804 PM HAIL 6 E PAGE 42.40N 98.30W
09/12/2005 0.75 INCH HOLT NE PUBLIC
MARBLE TO PENNY SIZE HAIL FOR 2 MINUTES.
&&
HANNONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 6:23 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 37 min |
| Sep 12, 6:30 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 44 min |
| Sep 12, 7:00 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 15 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.